MAUDE Adverse Event Report: ARTHREX, INC. IMPLANT SYSTEM, SUTURELOC; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. IMPLANT SYSTEM, SUTURELOC; NON-DEGRADABLE FIXATN FASTENER
Model Number IMPLANT SYSTEM, SUTURELOC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 9/26/2024, it was reported by a sales representative via phone that an ar-4551 sutureloc, meniscal root repair kit had an issue.During a meniscal root repair procedure on (b)(6) 2024, the implant was implanted, then both shuttling sutures broke inside the patient upon shuttling.The sutures were removed, the implant was then explanted in one piece, and nothing broke off inside the patient.The complaint device was discarded, no pictures were taken, and there was no harm to the patient.Another ar-4551 sutureloc, meniscal root repair kit with the same lot number was used to successfully complete the procedure.There was no case delay and no additional anesthesia was administered.This occurred during use with no reported patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force used during suture passing/tightening /tensioning.

Brand Name
IMPLANT SYSTEM, SUTURELOC
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20411717
Report Number1220246-2024-08058
Device Sequence Number9170939
Product Code MBI
UDI-Device Identifier00888867425316
UDI-Public(01)00888867425316(11)240603(17)290430(10)15257206
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMPLANT SYSTEM, SUTURELOC
Device Catalogue NumberAR-4551
Device Lot Number15257206
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown